Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244047] of Michael C. Reed

Papers Published

  1. Blum, JJ; Reed, MC; Davies, JM, A computational model for signal processing by the dorsal cochlear nucleus. II. Responses to broadband and notch noise., The Journal of the Acoustical Society of America, vol. 98 no. 1 (July, 1995), pp. 181-191, ISSN 0001-4966 [7608398]
    (last updated on 2017/12/14)

    Abstract:
    In a previous paper a computational model was developed which was shown to account for most of the essential features of the variety of experimentally observed response maps of type-IV cells in the dorsal cochlear nucleus to pure tones. In the present study, the responses of the same model DCN to broadband noise and notch noise are investigated. It is shown that the previous model qualitatively accounts for the observed responses to these more complex sounds. Predictions of the model for inverted notches and for the behavior of type-IV cell output as notch center is varied for different amplitudes are presented. It is shown that the model is suitable for feature detection of auditory signals and an expansion is given as to how this ability arises from the properties of the stellate, type-II, and type-IV cells and the variations in the connectional patterns that were previously shown to account for the response patterns of type-IV cells to pure tones.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320